Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 10, NWS Wakefield, VA

March 28, 20127 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Mar 28, 2012, 8:52 PM EDT for 7 counties in Virginia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2012, 8:52 PM EDT (00:52 UTC)
Expired
Mar 28, 2012, 9:30 PM EDT
In force
38 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Essex County, VA, King and Queen County, VA, King William County, VA, Lancaster County, VA, Middlesex County, VA, Northumberland County, VA, Richmond County, VA

The radar

The Norfolk radar (KAKQ), 101 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 9:12 PM EDTTSTM WND DMGMount Zion, VATREES DOWN ALONG MOUNT ZION ROAD NEAR HIGHWAY 17.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1722 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WUUS51 KAKQ 290052
SVRAKQ
VAC057-097-101-103-119-133-159-290130-
/O.NEW.KAKQ.SV.W.0010.120329T0052Z-120329T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
852 PM EDT WED MAR 28 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ESSEX COUNTY IN EAST CENTRAL VIRGINIA...
  CENTRAL KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
  EAST CENTRAL KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
  LANCASTER COUNTY IN EASTERN VIRGINIA...
  MIDDLESEX COUNTY IN EASTERN VIRGINIA...
  SOUTHERN NORTHUMBERLAND COUNTY IN EASTERN VIRGINIA...
  SOUTHEASTERN RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...

* UNTIL 930 PM EDT

* AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM DUNNSVILLE TO KING AND QUEEN
  COURTHOUSE...AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FARNHAM...SHARPS AND JAMAICA AROUND 900 PM EDT.
  ROBLEY...MORATTICO...CHURCH VIEW AND BELLE ISLE STATE PARK AROUND
  905 PM EDT.
  HEATHSVILLE...URBANNA...SALUDA AND MOLLUSK AROUND 910 PM EDT.
  LOCUST HILL...LANCASTER AND CHRISTCHURCH AROUND 915 PM EDT.
  EDWARDSVILLE AROUND 920 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
EMMERTON...VELMA...TIDEWATER...MASCOT...DOWNING...MULCH...MOON
CORNER...WATER VIEW...WARNER AND SAMOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3789 7622 3782 7625 3781 7630 3780 7630
      3779 7627 3777 7630 3769 7629 3766 7631
      3761 7627 3761 7632 3759 7633 3756 7629
      3756 7630 3763 7700 3789 7686 3793 7628
TIME...MOT...LOC 0052Z 271DEG 45KT 3787 7678 3765 7687
WIND...HAIL 60MPH 1.00IN

$$

ALBRIGHT
3 follow-up statements
510 
WWUS51 KAKQ 290104
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
904 PM EDT WED MAR 28 2012

VAC101-290113-
/O.CAN.KAKQ.SV.W.0010.000000T0000Z-120329T0130Z/
KING WILLIAM VA-
904 PM EDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KING WILLIAM
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3789 7622 3782 7625 3781 7630 3778 7628
      3777 7630 3769 7629 3766 7631 3761 7627
      3761 7632 3759 7633 3756 7629 3762 7687
      3765 7687 3784 7670 3793 7628
TIME...MOT...LOC 0103Z 275DEG 46KT 3781 7662 3761 7670

$$

VAC057-097-103-119-133-159-290130-
/O.CON.KAKQ.SV.W.0010.000000T0000Z-120329T0130Z/
KING AND QUEEN VA-RICHMOND VA-ESSEX VA-NORTHUMBERLAND VA-LANCASTER VA-
MIDDLESEX VA-
904 PM EDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MIDDLESEX...
LANCASTER...SOUTHERN NORTHUMBERLAND...EXTREME SOUTHEASTERN ESSEX...
SOUTHEASTERN RICHMOND AND EAST CENTRAL KING AND QUEEN COUNTIES UNTIL
930 PM EDT...

AT 900 PM EDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF 
SEVERE THUNDERSTORMS...POSSIBLY PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM SHARPS TO LITTLE PLYMOUTH...MOVING EAST AT 45 
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  URBANNA...SALUDA AND MOLLUSK AROUND 910 PM EDT.
  WICOMICO CHURCH...WEEMS...LOCUST HILL AND LANCASTER AROUND 915 PM
  EDT.
  WHITE STONE...KILMARNOCK...IRVINGTON AND GREYS POINT AROUND 920 PM
  EDT.
  FAIR PORT AND REEDVILLE AROUND 925 PM EDT.
  WINDMILL POINT AROUND 930 PM EDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE LARA...
ALFONSO...BEANES CORNER...NUTTSVILLE...LIVELY...HOWLAND...BROWNS
STORE...REGINA...HARMONY VILLAGE AND BROOK VALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3789 7622 3782 7625 3781 7630 3778 7628
      3777 7630 3769 7629 3766 7631 3761 7627
      3761 7632 3759 7633 3756 7629 3762 7687
      3765 7687 3784 7670 3793 7628
TIME...MOT...LOC 0103Z 275DEG 46KT 3781 7662 3761 7670
WIND...HAIL 60MPH 1.00IN

$$

ALBRIGHT
091 
WWUS51 KAKQ 290117
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
917 PM EDT WED MAR 28 2012

VAC057-097-159-290126-
/O.CAN.KAKQ.SV.W.0010.000000T0000Z-120329T0130Z/
KING AND QUEEN VA-RICHMOND VA-ESSEX VA-
917 PM EDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN ESSEX...
SOUTHEASTERN RICHMOND AND EAST CENTRAL KING AND QUEEN COUNTIES IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3783 7626 3781 7630 3778 7628 3777 7630
      3769 7629 3768 7631 3766 7631 3761 7627
      3761 7632 3757 7632 3760 7666 3762 7668
      3778 7655
TIME...MOT...LOC 0116Z 275DEG 46KT 3779 7641 3759 7649

$$

VAC103-119-133-290130-
/O.CON.KAKQ.SV.W.0010.000000T0000Z-120329T0130Z/
NORTHUMBERLAND VA-LANCASTER VA-MIDDLESEX VA-
917 PM EDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MIDDLESEX...
LANCASTER AND SOUTHEASTERN NORTHUMBERLAND COUNTIES UNTIL 930 PM
EDT...

AT 913 PM EDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF 
SEVERE THUNDERSTORMS...PRODUCING QUARTER SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM LANCASTER TO CHRISTCHURCH...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WINDMILL POINT AROUND 925 PM EDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE FOXWELLS AND
BYRDTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3783 7626 3781 7630 3778 7628 3777 7630
      3769 7629 3768 7631 3766 7631 3761 7627
      3761 7632 3757 7632 3760 7666 3762 7668
      3778 7655
TIME...MOT...LOC 0116Z 275DEG 46KT 3779 7641 3759 7649
WIND...HAIL 60MPH 1.00IN

$$

ALBRIGHT
052 
WWUS51 KAKQ 290135
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
935 PM EDT WED MAR 28 2012

VAC103-119-133-290146-
/O.EXP.KAKQ.SV.W.0010.000000T0000Z-120329T0130Z/
NORTHUMBERLAND VA-LANCASTER VA-MIDDLESEX VA-
935 PM EDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MIDDLESEX...LANCASTER
AND SOUTHEASTERN NORTHUMBERLAND COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

LAT...LON 3783 7626 3781 7630 3778 7628 3777 7630
      3769 7629 3768 7631 3766 7631 3761 7627
      3761 7632 3757 7632 3760 7666 3762 7668
      3778 7655
TIME...MOT...LOC 0117Z 275DEG 46KT 3779 7639 3759 7647

$$

ALBRIGHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 4:17 PM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Mar 28, 4:17 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
417 PM EDT WED MAR 28 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL CROSS THE REGION THIS EVENING. HIGH PRESSURE
BUILDS OVER THE AREA THURSDAY AND FRIDAY. A LOW PRESSURE SYSTEM AND
ASSOCIATED COLD FRONT WILL AFFECT THE REGION LATE FRIDAY NIGHT
THROUGH SATURDAY. HIGH PRESSURE RETURNS SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A WEAK COLD FRONT CONTINUES TO TRACK SOUTHWARD THIS AFTERNOON AND WILL
PASS THROUGH OUR FA MAINLY BETWEEN 00Z AND 06Z THIS EVENING. AN
INCREASED PRESSURE GRADIENT AHEAD OF THE FRONT IS RESULTING IN
WARM BUT WINDY CONDITIONS THIS AFTERNOON. GUSTS BETWEEN 30-35 MPH
WILL BE COMMON UNTIL SUNSET. CURRENT REGIONAL RADAR MOSAIC SHOWS A
BROKEN LINE OF SHOWERS AND TSTMS ALONG THE FRONT. LATEST HRRR AND
RUC FORECAST GUIDANCE HAS THE LINE MOSTLY DISSIPATING BEFORE
REACHING OUR NORTHERN AREAS AROUND SUNSET. WILL MAINTAIN SLIGHT CHC
POPS THROUGH THIS EVENING TO ACCOUNT FOR THE POSSIBILITY THAT THIS
ACTIVITY HOLDS TOGETHER BUT NOT OVERLY CONFIDENT THAT IT WILL BE
MUCH OF AN ISSUE GIVEN DRY LOW-LEVEL DOWNSLOPE FLOW AND LACK OF
INSTABILITY. ONCE THE FRONT DROPS SOUTH OF THE FA OVERNIGHT WILL
SEE WIND SHIFT TO THE NW. LOWS WILL BE MILDER THAN LAST NIGHT...IN
THE 50S TO LOW 60S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
HIGH PRESSURE OVER THE NORTHERN GREAT LAKES WILL BEGIN BUILDING SE
ON THURSDAY. SHOULD BE ENOUGH OF A PRESSURE GRADIENT BETWEEN LOW
PRESSURE OFF THE NEW ENGLAND COAST AND THE HIGH OVER THE GREAT
LAKES TO ALLOW FOR BREEZY NW WINDS (ESPECIALLY EASTERN AREAS
THROUGH MID AFTN). DRY AIRMASS BUILDING IN WITH THE SFC HIGH WILL
ALLOW FOR PLENTY OF SUNSHINE. LOW-LEVEL THICKNESS VALUES/H85 TEMPS
SUPPORT HIGHS FROM THE MID-60S ON THE LOWER MD EASTERN SHORE TO
THE LOW/MID 70S IN THE SW ZONES. TURNING CHILLY AGAIN THURSDAY
NIGHT WITH THE SFC HIGH BUILDING OVERHEAD AND DRY AIR IN PLACE. LOWS
IN THE UPR 30S TO LOW 40S. FOR FRIDAY...THE SFC HIGH MOVES
OFFSHORE AND ALLOWS FOR A S-SE FLOW. ANY PRECIP IS EXPECTED TO
REMAIN TO OUR SOUTH ALONG A WEAK WARM FRONT. AN ONSHORE COMPONENT
TO THE WIND WILL CAUSE THE COOLEST TEMPS TO BE NEAR THE COAST.
HIGHS WILL RANGE FROM NR 60 ON THE LWR MD EASTERN SHORE TO THE LOW
70S IN OUR SW ZONES. AN AREA OF LOW PRESSURE WILL TRACK ACROSS THE
REGION LATE FRIDAY NIGHT THROUGH SATURDAY MORNING BEFORE MOVING
OFFSHORE SATURDAY AFTERNOON. BEST CHANCE FOR PRECIP WILL BE ACROSS
OUR NORTHERN ZONES FRIDAY NIGHT...CLOSEST TO THE APPROACHING LOW.
WILL THEN CARRY LOW END CHC POPS ALL AREAS ON SATURDAY AS THE SFC
LOW TRAVERSES THE REGION. LOWS FRIDAY NIGHT IN THE UPR 40S TO MID
50S. HIGHS SATURDAY FROM THE 60S ON THE EASTERN SHORE TO THE
MID/UPR 70S IN OUR SW ZONES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A COLD FRONT IS EXPECTED TO DROP THROUGH THE MID ATLANTIC SATURDAY
NIGHT FOLLOWED BY HIGH PRESSURE BUILDING IN FROM THE NORTH LATE
SATURDAY NIGHT INTO SUNDAY. THERE IS SOME DISAGREEMENT AMONGST MODEL
GUIDANCE WITH RESPECT TO HOW QUICKLY THE HIGH MOVES OFF THE COAST
SUNDAY AFTERNOON. GIVEN THAT THE HIGH APPEARS RATHER WEAK WILL GO
WITH THE IDEA OF IT MOVING OFF THE COAST BY AFTERNOON WITH HIGH
TEMPERATURES REACHING THE UPPER 60S IN THE EASTERN SHORE TO MID 70S
IN THE PIEDMONT. LOW-LEVEL WARM AIR SURGES INTO THE REGION BY MONDAY
ALONG WITH DOWNSLOPE FLOW AND THIS WILL RESULT IN MUCH WARMER HIGH
TEMPERATURES. MAXIMA WERE RAISED INTO THE UPPER 70S TO LOW 80S WEST
OF THE BAY...BUT LATEST LOW-LEVEL THICKNESSES WOULD SUPPORT LOW TO
MID 80S INLAND. TUESDAY SHOULD REMAIN MILD AHEAD OF A COLD FRONT
APPROACHING FROM THE WEST. MOISTURE WITH THIS FRONT IS UNCERTAIN AT
THIS TIME...SO SLIGHT CHANCE POPS WILL BE MAINTAINED. MORE SEASONAL
TEMPERATURES SHOULD ARRIVE BEHIND THE FRONT FOR MIDWEEK.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A STRONG SURFACE PRESSURE GRADIENT AHEAD OF A COLD FRONT
APPROACHING FROM THE NORTH WILL CONTINUE TO DRIVE A 15-20KT SW
WIND WITH 25-30KT GUSTS THROUGH LATE AFTERNOON/EARLY EVENING. A
BROKEN LINE OF THUNDERSTORMS NEAR THE MASON-DIXON LINE AS OF
17-18Z IS EXPECTED TO DECREASE IN COVERAGE AND INTENSITY AS IT
APPROACHES THE LOCAL THE LOCAL TAF SITES VERY LATE THIS AFTERNOON.
SBY WOULD APPEAR TO HAVE THE BEST CHANCE (ALBEIT LOW) OF A TS AROUND
22-00Z...WITH A FEW SHOWERS PROGRESSING DOWN THE COAST LATER THIS
EVENING. CONFIDENCE OF SHRA OR TS AFFECTING A TERMINAL IS LOW...SO
NO WEATHER HAS BEEN INCLUDED WITH THE 18Z TAF ISSUANCE. THE COLD
FRONT CLEARS THE REGION LATER TONIGHT WITH A GUSTY NW WIND
DEVELOPING THURSDAY MORNING (ESPECIALLY NEAR THE COAST). THERE IS
A POTENTIAL FOR ANOTHER ROUND OF 15-20KT SUSTAINED WIND WITH
25-30KT GUSTS.

&&

.MARINE...
A COLD FRONT CROSSES THE MID ATLANTIC COAST TONIGHT FOLLOWED BY HIGH
PRESSURE BUILDING IN FROM THE NORTH THURSDAY. THE SW WIND OF TODAY
WILL DECLINE THIS EVENING...BEFORE SHIFTING TO THE NW AND INCREASING
ONCE AGAIN LATE. A MODESTLY STRONG NW WIND SHOULD CONTINUE DURING
THE DAY THURSDAY...BEFORE DIMINISHING THURSDAY NIGHT AS HIGH
PRESSURE SETTLES OVERHEAD. CURRENT SCA HEADLINES WILL BE MAINTAINED
AS IS...ALTHOUGH LATEST GUIDANCE SUGGEST SCA CONDITIONS COULD END
BEFORE THURSDAY NIGHT. HIGH PRESSURE SHIFTS OFFSHORE FRIDAY AS LOW
PRESSURE APPROACHES FROM THE WEST. THIS AREA OF LOW PRESSURE CROSSES
THE MARINE AREA FRIDAY NIGHT AND SATURDAY...WITH HIGH PRESSURE
RETURNING SATURDAY NIGHT INTO SUNDAY. HIGH PRESSURE SETTLES OFF THE
SOUTHEAST COAST EARLY NEXT WEEK.

&&

.FIRE WEATHER...
DRY AND BREEZY CONDITIONS ON THURSDAY MAY ENHANCE FIRE DANGER
ESPECIALLY IF THERE IS NOT ANY RAIN WITH THE WEAK COLD FRONTAL
PASSAGE TONIGHT. NW WINDS WILL AVERAGE 12-20 MPH THURSDAY WITH
GUSTS UP TO 25 MPH. THE STRONGEST WINDS ARE EXPECTED DURING THE
MORNING AND EARLY AFTERNOON. ALSO...RH VALUES ARE EXPECTED TO
TUMBLE THURSDAY AFTERNOON...LIKELY FALLING INTO THE 22-32 PERCENT
RANGE. AFTER COORDINATING WITH THE FIRE AGENCIES IN MD AND
VA...WILL NOT BE ISSUING ANY HEADLINES ATTM BECAUSE CONFIDENCE IS
NOT HIGH ENOUGH THAT WE SEE WIDESPREAD 20 MPH SUSTAINED
WINDS...ESPECIALLY DURING PEAK HEATING IN THE AFTERNOON. WILL SEE
HOW MUCH RAIN FALLS TONIGHT AND THEN WILL LIKELY ISSUE AN ENHANCED
FIRE DANGER STATEMENT FOR A PORTION OF OUR MD AND VA COUNTIES
EARLY THURSDAY MORNING.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT THURSDAY NIGHT FOR
     ANZ630>634-656-658.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR ANZ650-652-654.

&&

SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM
LONG TERM...AJZ
AVIATION...AJZ
MARINE...AJZ
FIRE WEATHER...JDM
Hazardous weather outlook, Mar 28, 3:53 PM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
353 PM EDT WED MAR 28 2012

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-292000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
353 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THROUGH TONIGHT.

SOUTHWEST WINDS GUSTING TO AROUND 30 MPH WILL CONTINUE UNTIL
SUNSET BEFORE DISSIPATING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DRY AND BREEZY CONDITIONS ON THURSDAY MAY ENHANCE FIRE DANGER IN
THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-292000-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
353 PM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-656-658-292000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
353 PM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT THURSDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 28, 8:07 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
807 PM EDT WED MAR 28 2012

VAZ060>064-067>078-080>085-090-290100-
AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-CUMBERLAND VA-
DINWIDDIE VA-ESSEX VA-GLOUCESTER VA-GOOCHLAND VA-HANOVER VA-
HENRICO VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-MIDDLESEX VA-NEW KENT VA-NORTHUMBERLAND VA-NOTTOWAY VA-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
WESTMORELAND VA-
807 PM EDT WED MAR 28 2012

...SCATTERED THUNDERSTORMS WILL AFFECT CENTRAL VIRGINIA THROUGH 9
PM...

AT 800 PM EDT...NATIONAL WEATHER SERVICE RADAR DETECTED SCATTERED
STRONG THUNDERSTORMS ALONG A LINE FROM LADYSMITH TO CHESNUT OAKS TO
PROSPECT...MOVING EAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING AND HEAVY RAIN FROM THESE STORMS. THESE
STORMS WILL BE NEAR SPARTA AROUND 810 PM...SALVIA AROUND 820
PM...REXBURG AROUND 830 PM...BRAYS FORK AROUND 840 PM...ROBLEY
AROUND 850 PM AND ALFONSO AROUND 900 PM.

LAT...LON 3734 7862 3736 7854 3734 7851 3735 7846
      3739 7843 3757 7786 3810 7746 3793 7636
      3735 7679 3711 7757 3730 7864

FORECASTER: ALBRIGHT
Special weather statement, Mar 28, 8:38 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
838 PM EDT WED MAR 28 2012

VAZ063-070>074-078-081>085-089>091-290115-
CHARLES CITY VA-CHESTERFIELD VA-ESSEX VA-GLOUCESTER VA-HANOVER VA-
HENRICO VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-MIDDLESEX VA-NEW KENT VA-PRINCE GEORGE VA-SURRY VA-
YORK VA-
838 PM EDT WED MAR 28 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF EAST
CENTRAL VIRGINIA THROUGH 915 PM...

AT 835 PM EDT...NATIONAL WEATHER SERVICE RADAR DETECTED SCATTERED
THUNDERSTORMS ALONG A LINE FROM WALKERTON TO BOTTOMS BRIDGE TO LAKE
CHESDIN DAM...MOVING EAST AT 45 MPH. A WIND GUST AROUND 50 MPH WAS
REPORTED AT THE RICHMOND INTERNATIONAL AIRPORT JUST BEFORE 830 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING AND VERY HEAVY RAIN FROM THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE
STORMS WILL BE NEAR DRAGONVILLE AROUND 850 PM...CHURCH VIEW AROUND
900 PM...BERTRAND AROUND 910 PM AND QUEENS LAKE AROUND 920 PM.

LAT...LON 3750 7732 3782 7714 3772 7650 3739 7648
      3720 7683 3728 7750

FORECASTER: ALBRIGHT

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:07 PM EDTSpecial Weather StatementAKQAmelia, Caroline, Charles City, Chesterfield, Essex, Hanover and 10 more53 min
Mar 28, 8:38 PM EDTSpecial Weather StatementAKQCharles City, Gloucester, Henrico, James City, King and Queen, King William and 4 more37 min
Mar 28, 9:06 PM EDTSpecial Weather StatementAKQGloucester, James City, Mathews, York, City of Poquoson, City of Williamsburg39 min
Mar 28, 9:13 PM EDTSpecial Marine WarningAKQ62 min
Mar 28, 9:45 PM EDTSpecial Weather StatementAKQNorthampton30 min
Mar 28, 9:54 PM EDTSpecial Marine WarningAKQ51 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.